Document Type

Article

Publication Date

1-15-2015

Publication Title

SIAM Journal on Discrete Mathematics

Abstract

Periodic body-and-bar frameworks are abstractions of crystalline structures made of rigid bodies connected by fixed-length bars and subject to the action of a lattice of translations. We give a Maxwell–Laman characterization for minimally rigid periodic body-and-bar frameworks in terms of their quotient graphs. As a consequence we obtain efficient polynomial time algorithms for their recognition based on matroid partition and pebble games.

Keywords

periodic frameworks, rigidity, matroids, crystalline structure

Volume

29

Issue

1

First Page

93

Last Page

112

DOI

dx.doi.org/10.1137/120900265

ISSN

1095-7146

Rights

© 2015 Society for Industrial and Applied Mathematics

Comments

Archived as published. Final version used with permission of the publisher.

Share

COinS